MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 4 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,

EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 4 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Model Number OPTETRAK HI-FLEX TIBIAL INSERT SZ 4 11MM
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a male patient, who had their right knee initially implanted on (b)(6) 2014, was brought back for right knee pain approximately 7 years 10 months the initial implant procedure.The poly was removed with significant wear.The tibia was found to be loose and removed as well.The patient received a truliant 4/3 tibial tray, 13mm stem, a stem extension screw, and a new size 15mm ps high flex insert.Patient was last known to be in stable condition following the event.No device returning as the patient has requested the implants.
 
Additional Manufacturer Narrative
Device available for evaluation: no device return anticipated as the patient requested the devices.Concomitants: 02-012-45-4030 lgc tibial fit tray cem sz 4f / 3t k101981.Recall: z-2112 thru 2133-2021.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
The revision reported was likely the result of both prosthesis wear and tibial loosening.The prosthesis wear may have been the result of excessive posterior slope of the tibial tray, malalignment between the femoral and tibial components, third body wear, instability, patient-related conditions, or any combination of these possibilities.An additional contributing factor to the tibial insert damage may have been the result of being packaged in a non-conforming vacuum bag for more than five years.The aseptic (non-infected) tibial loosening may have been the result of an insufficient bond between the tibial tray and the bone.However, this cannot be confirmed as the devices were not returned for evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.A definitive root cause was unable to be determined; however, the prosthesis wear may have been the result of excessive posterior slope of the tibial tray, malalignment between the femoral and tibial components, third body wear, instability, patient-related conditions, or any combination of these possibilities.An additional contributing factor to the tibial insert damage may have been the result of being packaged in a non-conforming vacuum bag for more than five years.The aseptic (non-infected) tibial loosening may have been the result of an insufficient bond between the tibial tray and the bone.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
OPTETRAK HI-FLEX TIBIAL INSERT SZ 4 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15292813
Report Number1038671-2022-00964
Device Sequence Number7091978
Product Code JWH
UDI-Device Identifier10885862064042
UDI-Public10885862064042
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2017
Device Model NumberOPTETRAK HI-FLEX TIBIAL INSERT SZ 4 11MM
Device Catalogue Number244-24-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer05/19/2023
04/16/2026
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date05/30/2023
04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/18/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale